Alert archive / Georgia / Red Flag Warnings in 2009

Red Flag Warning 58, NWS Atlanta, GA

February 3, 200963 counties in Georgia

NWS Atlanta, GA issued this red flag warning at Feb 3, 2009, 2:23 PM EST for 63 counties in Georgia. It took effect at Feb 4, 2009, 1:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 3, 2009, 2:23 PM EST (19:23 UTC)
In effect from
Feb 4, 2009, 1:00 PM EST
Expired
Feb 4, 2009, 7:00 PM EST
In force
6 hr
Issued by
NWS Atlanta, GA
All 63 counties

Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Chattahoochee County, GA, Clarke County, GA, Clayton County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Fayette County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Peach County, GA, Pike County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 38 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -199 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2112 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-199 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

096 
WWUS82 KFFC 031923
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
223 PM EST TUE FEB 3 2009

GAZ036>039-046>062-066>076-078>086-089>098-102>113-040330-
/O.NEW.KFFC.FW.W.0058.090204T1800Z-090205T0000Z/
/O.NEW.KFFC.FW.A.0003.090205T1700Z-090206T0000Z/
CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON-MORGAN-
GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-
BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-
LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-
TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-
LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
223 PM EST TUE FEB 3 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EST WEDNESDAY 
FOR CENTRAL AND PARTS OF NORTH GA DUE TO LOW HUMIDITIES AND 
STRONG GUSTY WINDS...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR ALL OF NORTH AND CENTRAL GEORGIA DUE TO 
LOW HUMIDITIES...

A RED FLAG WARNING HAS BEEN ISSUED FROM 1PM TO 7PM EST WEDNESDAY
FOR AREAS GENERALLY ALONG AND SOUTH OF A LINE FROM FRANKLIN...TO
STOCKBRIDGE...TO ATHENS.

THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL
FORESTS.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 15 TO 20 PERCENT AND NORTHWEST WINDS OF 20 TO 25 MPH.
THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

THIS WATCH INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL
FORESTS.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 25 PERCENT OR LESS CREATING DANGEROUS FIRE WEATHER
CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE
DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS IN 12 TO
72 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH.

$$

GAZ001>009-011>016-019>025-027-030>035-041>045-040330-
/O.NEW.KFFC.FW.A.0003.090205T1700Z-090206T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-
223 PM EST TUE FEB 3 2009

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR ALL OF NORTH AND CENTRAL GEORGIA DUE TO 
LOW HUMIDITIES...

A RED FLAG WATCH HAS BEEN ISSUED FROM NOON TO 7PM EST WEDNESDAY
FOR ALL OF NORTH AND CENTRAL GA.

THIS WATCH INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL
FORESTS.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 25 PERCENT OR LESS CREATING DANGEROUS FIRE WEATHER
CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE
DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS IN 12 TO
72 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH.

$$
4 follow-up statements
512 
WWUS82 KFFC 040322
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1022 PM EST TUE FEB 3 2009

GAZ036>039-046>062-066>076-078>086-089>098-102>113-041130-
/O.CON.KFFC.FW.W.0058.090204T1800Z-090205T0000Z/
/O.CON.KFFC.FW.A.0003.090205T1700Z-090206T0000Z/
CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON-MORGAN-
GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-
BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-
LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-
TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-
LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
1022 PM EST TUE FEB 3 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EST
WEDNESDAY FOR CENTRAL GA AND PARTS OF NORTH GA DUE TO LOW HUMIDITIES AND 
STRONG GUSTY WINDS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR ALL OF NORTH AND CENTRAL GEORGIA DUE TO 
LOW HUMIDITIES...

A RED FLAG WARNING HAS BEEN ISSUED FROM 1PM TO 7PM EST WEDNESDAY
FOR AREAS GENERALLY ALONG AND SOUTH OF A LINE FROM FRANKLIN...TO
STOCKBRIDGE...TO ATHENS.

THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL
FORESTS.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 15 TO 20 PERCENT AND NORTHWEST WINDS OF 20 TO
25 MPH. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

THE WATCH FOR THURSDAY IS IN EFFECT FOR MUCH OF NORTH AND CENTRAL
GEORGIA AND INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL
FORESTS.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 25 PERCENT OR LESS CREATING DANGEROUS FIRE WEATHER
CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE
DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS IN 12 TO
72 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH.

$$

GAZ001>009-011>016-019>025-027-030>035-041>045-041130-
/O.CON.KFFC.FW.A.0003.090205T1700Z-090206T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-
1022 PM EST TUE FEB 3 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR ALL OF NORTH AND CENTRAL GEORGIA DUE TO 
LOW HUMIDITIES...

THE FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON THURSDAY
THROUGH 7PM EST THURSDAY.

THIS WATCH INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL
FORESTS.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 25 PERCENT OR LESS CREATING DANGEROUS FIRE WEATHER
CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE
DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS IN 12 TO
72 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH.

$$
481 
WWUS82 KFFC 040835
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 AM EST WED FEB 4 2009

GAZ036>039-046>062-066>076-078>086-089>098-102>113-041645-
/O.CON.KFFC.FW.W.0058.090204T1800Z-090205T0000Z/
/O.CON.KFFC.FW.A.0003.090205T1700Z-090206T0000Z/
CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON-MORGAN-
GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-
BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-
LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-
TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-
LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
335 AM EST WED FEB 4 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EST THIS EVENING ACROSS PORTIONS OF CENTRAL GEORGIA FOR LOW 
RELATIVE HUMIDITIES AND GUSTY WINDS OF 20 MPH OR GREATER...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING ACROSS NORTH AND CENTRAL GEORGIA FOR LOW 
RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
THURSDAY AFTERNOON THROUGH THURSDAY EVENING.

THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL
FORESTS.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 15 TO 20 PERCENT AND NORTHWEST WINDS OF 20 TO
25 MPH THIS AFTERNOON...TO CREATE DANGEROUS FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

THE WATCH FOR THURSDAY IS IN EFFECT FOR NORTH AND CENTRAL
GEORGIA AND INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL
FORESTS.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 25 PERCENT OR LESS CREATING DANGEROUS FIRE WEATHER
CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE
DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS IN 12 TO
72 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH.

$$

GAZ001>009-011>016-019>025-027-030>035-041>045-041645-
/O.CON.KFFC.FW.A.0003.090205T1700Z-090206T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-
335 AM EST WED FEB 4 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING ACROSS NORTH AND CENTRAL GEORGIA FOR LOW 
RELATIVE HUMIDITIES...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING.

THIS WATCH INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL
FORESTS.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 25 PERCENT OR LESS CREATING DANGEROUS FIRE WEATHER
CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE
DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS IN 12 TO
72 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH.

$$
957 
WWUS82 KFFC 041602
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1102 AM EST WED FEB 4 2009

GAZ036>039-046>062-066>076-078>086-089>098-102>113-050015-
/O.CON.KFFC.FW.W.0058.090204T1800Z-090205T0000Z/
/O.CON.KFFC.FW.A.0003.090205T1700Z-090206T0000Z/
CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON-MORGAN-
GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-
BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-
LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-
TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-
LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
1102 AM EST WED FEB 4 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR MUCH 
OF CENTRAL GEORGIA...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING DUE TO LOW RELATIVE HUMIDITIES FOR MOST
OF NORTH AND CENTRAL GEORGIA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING
FOR MUCH OF CENTRAL GEORGIA...MAINLY SOUTH OF A LINE FROM FRANKLIN
TO MONROE AND LEXINGTON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR MOST OF NORTH AND
CENTRAL GEORGIA.

THESE WATCHES AND WARNINGS INCLUDE THE CHATTAHOOCHEE AND OCONEE
NATIONAL FORESTS.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES
OF 15 TO 20 PERCENT AND NORTHWEST WINDS OF 20 TO 25 MPH THIS
AFTERNOON TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. FOR
THURSDAY...DRY FUEL MOISTURE CONDITIONS WILL LIKELY COMBINE WITH
RELATIVE HUMIDITIES OF 25 PERCENT OR LESS CREATING DANGEROUS FIRE
WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE
DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS WITHIN 12 TO 72
HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. 

PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES ON WHETHER 
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THESE FIRE WEATHER WATCHES AND WARNINGS.

$$

GAZ001>009-011>016-019>025-027-030>035-041>045-050015-
/O.CON.KFFC.FW.A.0003.090205T1700Z-090206T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-
1102 AM EST WED FEB 4 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING DUE TO LOW RELATIVE HUMIDITIES FOR MUCH
OF NORTH AND CENTRAL GEORGIA...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING DUE TO LOW RELATIVE HUMIDITIES FOR MUCH
OF NORTH AND CENTRAL GEORGIA.

THIS WATCH INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS. 

DRY FUEL MOISTURE CONDITIONS WILL LIKELY COMBINE WITH
RELATIVE HUMIDITIES OF 25 PERCENT OR LESS CREATING DANGEROUS FIRE
WEATHER CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE
DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS WITHIN 12 TO 72
HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. 

PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES ON WHETHER 
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS FIRE WEATHER WATCH.

$$
499 
WWUS82 KFFC 042017
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
317 PM EST WED FEB 4 2009

GAZ001>009-011>016-019>025-027-030>035-041>045-042130-
/O.CAN.KFFC.FW.A.0003.090205T1700Z-090206T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-
317 PM EST WED FEB 4 2009

...FIRE WEATHER WATCH IS CANCELLED FOR NORTH GEORGIA FOR THURSDAY 
DUE TO HIGHER THAN EXPECTED FUEL MOISTURES...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
FIRE WEATHER WATCH FOR NORTH GEORGIA ON THURSDAY. FUEL MOISTURES
DID NOT DRY OUT AS MUCH AS EXPECTED ON WEDNESDAY AND WILL NOT BE
AT DANGEROUS FIRE WEATHER LEVELS.

$$

GAZ036>039-046>062-066>076-078>086-089>098-102>113-050430-
/O.UPG.KFFC.FW.A.0003.090205T1700Z-090206T0000Z/
/O.NEW.KFFC.FW.W.0059.090205T1600Z-090206T0000Z/
/O.CON.KFFC.FW.W.0058.000000T0000Z-090205T0000Z/
CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON-MORGAN-
GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-
BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-
LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-
TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-
LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
317 PM EST WED FEB 4 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR MUCH 
OF CENTRAL GEORGIA...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EST THURSDAY DUE
TO LOW RELATIVE HUMIDITIES FOR MUCH OF CENTRAL GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EST THURSDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING.

THESE WARNINGS INCLUDE THE OCONEE NATIONAL FORESTS.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 15 TO 20 PERCENT AND NORTHWEST WINDS OF 20 TO
25 MPH THIS AFTERNOON TO CREATE DANGEROUS FIRE WEATHER
CONDITIONS. FOR THURSDAY...DRY FUEL MOISTURE CONDITIONS WILL
LIKELY COMBINE WITH RELATIVE HUMIDITIES OF 20 PERCENT OR LESS
CREATING DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

$$

16

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Feb 3, 5:20 AM EST, 9 hours 3 minutes earlier.

Area forecast discussion, Feb 3, 5:20 AM EST, 9 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 AM EST TUE FEB 3 2009

.SHORT TERM /TODAY THROUGH THURSDAY/...
THE SURFACE FRONT HAS PUSHED OFF SHORE BY THIS MORNING...MEANWHILE
THE UPPER LOW CONTINUES TO ROTATE OVER THE GREAT LAKES REGION.
SEVERAL IMPULSES WILL ROTATE AROUND THE BASE OF THE UPPER LEVEL
TROUGH...PUSHING COLDER AIR INTO THE SOUTHEAST.  THE TIGHTENING
SURFACE GRADIENT THIS AFTERNOON AND OVERNIGHT WILL PRODUCE WINDS 15
TO 25 MPH WITH HIGHER GUSTS...THESE WINDS CONTINUE TO REMAIN UP
OVERNIGHT AND WILL ISSUE A WIND ADVISORY FROM 18Z THIS AFTERNOON
THROUGH 12Z TOMORROW MORNING.  MODELS ARE INDICATING WINDS MAY
REMAIN IN ADVISORY CRITERIA LEVEL THROUGH MIDDAY TOMORROW BUT WILL
LET LATER SHIFTS EVALUATE AND EXTEND THE ADVISORY IF NECESSARY.
MODELS SHOWING SOME MOISTURE ARRIVING WITH THE UPPER LEVEL IMPULSE
THIS AFTERNOON...AND SHOULD SQUEEZE OUT SOME PRECIPITATION...
ALTHOUGH IT WILL BE LIGHT...AND SHOULD REMAIN NORTH OF A ROME TO
CANTON TO GAINESVILLE LINE. MODEL SOUNDINGS INDICATE LIGHT SNOW
POSSIBLE ACROSS FAR NORTH GEORGIA THIS AFTERNOON AND TONIGHT WITH
LINGERING LIGHT SNOW ACROSS THE NORTHEAST GEORGIA MOUNTAINS THROUGH
MIDDAY TOMORROW. ACCUMULATIONS WILL BE LIGHT WITH LESS THAN AN INCH
OF SNOW EXPECTED ACROSS THE NORTHEAST MOUNTAINS THROUGH TOMORROW.
DRIER AND COLDER AIR FILTERS INTO THE AREA TOMORROW AS A BROAD
SURFACE HIGH BEGINS TO BUILD INTO THE SOUTHEAST AS THE UPPER TROUGH
MOVES OFF TO THE EAST THROUGH THURSDAY.  BASED FIRST PERIOD
TEMPERATURES ON LOW LEVEL THICKNESS VALUES...WHICH ARE IN LINE WITH
GUIDANCE.  OTHERWISE WENT WITH A BLEND OF MAV/MET AS MAV HIGHS
APPEAR A TAD WARM.

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
SURFACE HIGH PRESSURE CENTERED OVER SOUTH GEORGIA THURSDAY NIGHT
WILL SLOWLY SHIFT OFF THE SOUTHEAST COAST THROUGH THE WEEKEND AS
WEAK UPPER LEVEL RIDGING PREVAILS OVER THE SOUTHEAST. BY SUNDAY THE
RIDGING FLATTENS AS AN UPPER LOW OVER SOUTHERN CALIFORNIA FILLS AND
SHIFTS EASTWARD OVER THE DESERT SOUTHWEST.  A WEAK SURFACE FRONT
FLIRTS WITH NORTH GEORGIA SUNDAY NIGHT AND MONDAY...HOWEVER MOISTURE
IS LIMITED. SOME DISCREPANCIES NOTED IN EXTENDED MODELS BEGINNING ON
SUNDAY AS GFS DRIVES A SHORT WAVE MOVING ACROSS THE GREAT LAKES AREA
FURTHER SOUTH AND THEREFORE WEAKENS THE UPPER RIDGE OVER THE
SOUTHEAST FASTER.  THIS ALLOWS THE CALIFORNIA SHORT WAVE TO BE MORE
PROGRESSIVE AS IT LIFTS INTO THE PLAINS ON MONDAY...STILL FAR ENOUGH
OUT THAT CONFIDENCE IN SURGING MOISTURE IS LOW AND WILL KEEP A DRY
FORECAST THROUGH THE EXTENDED PERIODS.  GUIDANCE TEMPERATURES
ADVERTISING A WARM UP BEGINNING ON FRIDAY WITH TEMPERATURES
AVERAGING AROUND 10 DEGREES ABOVE NORMAL THROUGH THE BEGINNING OF
NEXT WEEK.

&&

.FIRE WEATHER...
WIND CRITERIA WILL BE MET ACROSS MUCH OF NORTH GEORGIA THIS
AFTERNOON AND RH VALUES SHOULD BE 25 PERCENT OR LESS FOR 4 HOURS
ACROSS CENTRAL AREAS...HOWEVER WITH RAINS YESTERDAY 10 HOUR FUEL
MOISTURES TOO WET TO ISSUE A RFW FOR THIS AFTERNOON. WILL NEED TO
MONITOR FOR POSSIBLE CRITICAL FIRE WEATHER CONDITIONS ON
WEDNESDAY.

&&

.AVIATION...
ANOTHER COLD FRONT WILL PUSH THROUGH GA THIS AFTERNOON WITH STRONG
COLD AIR ADVECTION THROUGH THE AFTERNOON AND EVENING. SKIES SHOULD
REMAIN CLEAR UNTIL AROUND 18Z WHEN STRATUS SHOULD MOVE INTO MOSTLY
NORTH GA WITH THE FRONT. EXPECT CEILINGS TO BE 4 TO 5THSD FT...
SCATTERING ATL TO AHN AFTER 00Z BUT REMAINING BROKEN TO OVERCAST
NORTH OF THAT AREA THROUGH THE NIGHT. LIGHT SNOW POSSIBLE OVER NORTH
GA THIS AFTERNOON AND TONIGHT WITH LITTLE OR NO ACCUMULATION...
EXCEPT UP TO ONE INCH IN THE NORTHEAST MOUNTAINS. NO VISIBILITY
RESTRICTIONS EXPECTED. WINDS WEST TO NORTHWEST 10KT THIS
MORNING...INCREASING TO NORTHWEST 15 TO 25KT AND GUSTY BY 18Z AND
CONTINUING THROUGH THE NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          49  24  39  18  45 /  10  10  10   5   5
ATLANTA         48  19  37  20  44 /  10  10   5   5   5
BLAIRSVILLE     43  19  30  15  38 /  20  20  20   5   5
CARTERSVILLE    46  22  37  17  41 /  10  10   5   5   5
COLUMBUS        52  29  45  23  48 /  10  10   5   5   5
GAINESVILLE     48  25  35  18  42 /  10  10  10   5   5
MACON           54  25  45  21  48 /   5  10   5   5   5
ROME            47  24  38  18  45 /  20  10   5   5   5
PEACHTREE CITY  49  25  38  14  45 /  10  10   5   5   5
VIDALIA         52  23  44  18  48 /  10  10   5   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY FOR
THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...
BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY...
DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

&&

12/41
Hazardous weather outlook, Feb 3, 1:25 PM EST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
125 PM EST TUE FEB 3 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041130-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
125 PM EST TUE FEB 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
WINDY CONDITIONS ARE EXPECTED OVER NORTH AND CENTRAL GEORGIA THIS
AFTERNOON AND TONIGHT.

.SYNOPSIS...
A STRONG COLD FRONT WILL PUSH THROUGH NORTH AND CENTRAL GEORGIA
THIS AFTERNOON...BRINGING ANOTHER SURGE OF COLD CANADIAN AIR TO
THE REGION.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE STRONG WINDS OF 15 TO 25 MPH WITH HIGHER
GUSTS. WINDS SHOULD INCREASE THIS AFTERNOON AND CONTINUE TONIGHT.

.DISCUSSION...
ANOTHER COLD FRONT WILL PUSH THROUGH NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND BRING MORE COLD AIR TO THE REGION. THIS FRONT
WILL BRING STRONG AND GUSTY NORTHWEST WINDS. A WIND ADVISORY HAS
BEEN ISSUED FOR NORTH AND CENTRAL GEORGIA. ALSO...MOISTURE ALONG THE
FRONT MAY PRODUCE SNOW SHOWERS MAINLY NORTH OF ATLANTA TO ATHENS
TONIGHT. LITTLE OR NO ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE ON WEDNESDAY AND
THURSDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 3:40 AM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more37 hr
Feb 3, 2:23 PM ESTFire Weather WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more25 hr

Nearby

Red Flag Warnings in Georgia, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.